11. Which best described as the inability of the heart : 1361532.
11. Which is best described as the inability of the heart to pump an adequate amount of blood to the systemic circulation at normal filling pressures?
a. Pulmonary congestion
b. Congenital heart defect
c. Heart failure
d. Systemic venous congestion
12. Which is a clinical manifestation of the systemic venous congestion that can occur with heart failure?
c. Peripheral edema
d. Pale, cool extremities
13. The nurse is preparing to administer a dose of digoxin (Lanoxin) to a child in heart failure (HF). Which is a beneficial effect of administering digoxin (Lanoxin)?
a. It decreases edema.
b. It decreases cardiac output.
c. It increases heart size.
d. It increases venous pressure.
14. A nurse is preparing to administer an angiotensin-converting enzyme (ACE) inhibitor. Which drug should the nurse be administering?
a. Captopril (Capoten)
b. Furosemide (Lasix)
c. Spironolactone (Aldactone)
d. Chlorothiazide (Diuril)
15. An 8-year-old child is receiving digoxin (Lanoxin). The nurse should notify the practitioner and withhold the medication if the apical pulse is less than _____ beats/min.
16. A 6-month-old infant is receiving digoxin (Lanoxin). The nurse should notify the practitioner and withhold the medication if the apical pulse is less than _____ beats/min.
c. 90 to 110
d. 110 to 120
17. The nurse is teaching parents about signs of digoxin (Lanoxin) toxicity. Which is a common sign of digoxin toxicity?
18. The parents of a young child with heart failure tell the nurse that they are “nervous” about giving digoxin (Lanoxin). The nurse’s response should be based on which statement?
a. It is a safe, frequently used drug.
b. It is difficult to either overmedicate or undermedicate with digoxin.
c. Parents lack the expertise necessary to administer digoxin.
d. Parents must learn specific, important guidelines for administration of digoxin.
19. The nurse is talking to a parent of an infant with heart failure about feeding the infant. Which statement about feeding the child is correct?
a. “You may need to increase the caloric density of your infant’s formula.”
b. “You should feed your baby every 2 hours.”
c. “You may need to increase the amount of formula your infant eats with each feeding.”
d. “You should place a nasal oxygen cannula on your infant during and after each feeding.”
20. As part of the treatment for heart failure, the child takes the diuretic furosemide (Lasix). As part of teaching home care, the nurse encourages the family to give the child foods such as bananas, oranges, and leafy vegetables. These foods are recommended because they are high in: